Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 31, 2013, 8:21 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2013, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 31, 2013, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:05 PM CDT | HAIL 1.75 | 7 N Hereford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS84 KAMA 010121 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT WED JUL 31 2013 TXZ011-016-010215- DEAF SMITH TX-OLDHAM TX- 821 PM CDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND DEAF SMITH COUNTIES UNTIL 915 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF ROMERO TO 6 MILES EAST OF HEREFORD...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VEGA... HEREFORD... WILDORADO... SIMMS... DAWN... BOYS RANCH... BOOTLEG... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 7 AND 51. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3561 10218 3476 10218 3475 10290 3562 10299 TIME...MOT...LOC 0120Z 270DEG 6KT 3551 10283 3485 10228 $$ COCKRELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:58 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 31, 7:58 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 758 PM CDT WED JUL 31 2013 .UPDATE... EXPANDED SEVERE THUNDERSTORM WATCH SLIGHTLY SOUTHEAST ACROSS THE NORTHEAST TX PANHANDLE TO COVER STRONG TO SEVERE CONVECTION CURRENTLY PROPAGATING SOUTH/SOUTHEAST OUT OF SOUTHWEST KS AND THE EASTERN OK PANHANDLE. INSTABILITY STARTS TO DROP OFF PRETTY SIGNIFICANTLY SOUTH OF ROBERTS AND HEMPHILL COUNTIES...WHICH SHOULD LIMIT THE SOUTHWARD EXTENT OF THE SEVERE THREAT. KB && .PREV DISCUSSION... /ISSUED 703 PM CDT WED JUL 31 2013/ UPDATE... QUICK UPDATE TO INCREASE EVENING PRECIP CHANCES ACROSS THE EASTERN OK PANHANDLE AND PORTIONS OF THE SOUTHWEST TX PANHANDLE BASED ON RADAR TRENDS. KB PREV DISCUSSION... /ISSUED 622 PM CDT WED JUL 31 2013/ AVIATION... SCATTERED THUNDERSTORMS ALONG NORTHERN AND WESTERN PERIPHERIES OF FORECAST AREA WILL MOVE SOUTH AND SOUTHEAST...POTENTIALLY IMPACTING ALL TERMINALS THIS EVENING. WILL CONTINUE TO MONITOR RADAR TRENDS BEFORE ADDING THUNDER AS PREVAILING WEATHER. THUNDERSTORMS WILL HAVE POTENTIAL TO BECOME SEVERE...WITH GUSTS ABOVE 50 KT...HAIL...AND BRIEF IFR VISIBILITIES IN VERY HEAVY RAIN. AMENDMENTS MAY BE FORTHCOMING. SOME EARLY MORNING BR WILL LIKELY DEVELOP IN AREAS THAT RECEIVE RAIN. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THURSDAY AFTERNOON. COCKRELL PREV DISCUSSION... /ISSUED 406 PM CDT WED JUL 31 2013/ DISCUSSION... SHORT TERM...THIS AFTERNOON THROUGH THURSDAY AFTERNOON CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH THROUGH THIS AFTERNOON/EVENING. CURRENTLY KEEPING AN EYE ON THE STORMS IN COLORADO AND KANSAS AS STORMS HAVE BEEN MOVING SOUTH/SOUTHWEST SO THOSE STORMS HAVE THE BEST CHANCE AT MAKING IT TO THE PANHANDLES....BUT NEW STORMS COULD ALSO FORM OVER ANY REMNANT BOUNDARIES IN THE AREA. VERY SLOW STORM MOTIONS WILL LEAD TO POTENTIAL FLOODING ISSUES WHEREVER STORMS DECIDE TO PARK AND TAP INTO PWATS OVER 1 INCH. VERY UNSTABLE AIR MASS ABOVE US MEANS THAT ANY STORMS THAT DO DECIDE TO BREAK THROUGH AND TAP INTO INSTABILITY WILL HAVE A GOOD CHANCE OF GOING SEVER QUICKLY. THIS COMBINED WITH RELATIVELY LOW CLOUD BASES MEANS WE CANT COMPLETELY RULE OUT AN ISOLATED TORNADO...EVEN THOUGH THE THREAT IS VERY LOW. ANY STORMS THAT ARE IN THE AREA SHOULD EITHER DISSIPATE OR MOVE ON OUT OVERNIGHT...BRINGING A BRIEF LULL IN POPS TOMORROW MORNING. THEN NORTHWEST FLOW BRINGS YET ANOTHER CHANCE FOR ISOLATED STORMS TOMORROW AFTERNOON AND EVENING MOSTLY TO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. ABM LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NIGHT AS FOR THE OVERALL PATTERN THROUGH MID NEXT WEEK...UPPER LEVEL RIDGE OVER NEW MEXICO STILL EXPECTED TO MOVE EASTWARD AND BUILD OVER THE TEXAS PANHANDLE BY THIS WEEKEND. IT SHOULD THEN BUILD FURTHER EAST OVER NORTH TEXAS BY THE MIDDLE OF NEXT WEEK. SHORTWAVE TROUGHS RIDING AROUND THE RIDGE WILL PROVIDE THE TRIGGER FOR THUNDERSTORMS MOST AFTERNOONS. A SURFACE TROUGH WILL BE STRETCHED FROM NORTHEAST NEW MEXICO INTO SOUTHEASTERN KANSAS THROUGH THE WEEKEND...SERVING AS A FOCUS FOR THESE THUNDERSTORMS. FAVORED THE GFS/NAM SCENARIO OF A FURTHER SOUTH PUSH OF THIS TROUGH AND ITS POPS. A SURFACE LOW THEN FORMS AND EDGES INTO THE NORTHERN PANHANDLES...EARLY NEXT WEEK. THIS WILL KEEP PRECIP CHANCES MAINLY CONFINED TO THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE FOR THE SECOND HALF OF THE FORECAST PACKAGE. TEMPERATURES SHOULD BE ABOVE NORMAL...WITH TEMPERATURES RISING INTO THE UPPER 90S TO LOW 100S POSSIBLE BEFORE THE WEEKEND. SEVERE CHANCES WILL BE LOW AFTER TONIGHT...WITH CAPE VALUES ONLY EXPECTED TO TOP OUT AROUND 700 TO 800 J/KG DURING THE AFTERNOONS. FORECAST SOUNDINGS ARE MORE INDICATIVE OF EFFECTIVE RAIN PRODUCING THUNDERSTORMS NEAR THE SURFACE TROUGH...WHERE PWATS NEAR 1.5 INCHES MOST OF THE PERIOD. NF FIRE WEATHER... 20 FOOT WIND SPEEDS SHOULD REMAIN BELOW 20 MPH AND RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT THROUGH THE MIDDLE OF NEXT WEEK. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS PERIOD. NF HYDROLOGY... WITH SLOW AND ALMOST STATIONARY STORM MOTIONS THIS AFTERNOON AND TONIGHT...COUPLED WITH A RELATIVELY MOIST ATMOSPHERE...THE POTENTIAL FOR HEAVY RAIN WILL BE A CONCERN. AFTER RECENT RAINFALL...FLASH FLOODING AND RIVER FLOODING MAY BE ISSUES TONIGHT AND THROUGH THE NEXT WEEK. THE GREATEST THREAT WILL BE ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. NF && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/08
Hazardous weather outlook, Jul 31, 7:16 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CDT WED JUL 31 2013 OKZ001>003-TXZ001>020-011100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 716 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND OVERNIGHT. THE HIGHEST CHANCES WILL BE ACROSS THE OKLAHOMA PANHANDLE...AND NORTHERN AND WESTERN PORTIONS OF THE TEXAS PANHANDLE. SOME STORMS MAY BE SEVERE THROUGH LATE THIS EVENING WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL UP TO GOLF BALL SIZE...AND LOCALIZED FLASH FLOODING THE PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH OF THE TEXAS PANHANDLE THROUGH 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH THURSDAY NIGHT ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY NIGHT ACROSS MAINLY THE OKLAHOMA AND THE NORTHERN TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE DURING THIS TIME PERIOD WITH DAMAGING WINDS AND HEAVY RAINS LEADING TO POSSIBLE FLOODING OR FLASH FLOODING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 11 PM TONIGHT IN SUPPORT OF SEVERE THUNDERSTORM WATCH 453. KB
In the hours before
Special weather statement, Jul 31, 2:22 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 PM CDT WED JUL 31 2013
TXZ011-016-311945-
DEAF SMITH TX-OLDHAM TX-
222 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OLDHAM AND
NORTHWESTERN DEAF SMITH COUNTIES UNTIL 245 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF GLENRIO...OR 33 MILES WEST
OF VEGA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GLENRIO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3514 10305 3523 10305 3525 10292 3508 10285
3501 10305 3513 10305
TIME...MOT...LOC 1922Z 073DEG 0KT 3514 10299
SIMPSONSpecial weather statement, Jul 31, 5:57 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CDT WED JUL 31 2013 OKZ003-010000- BEAVER OK- 557 PM CDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 700 PM CDT... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FLORIS...OR 10 MILES NORTHWEST OF BEAVER... MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BEAVER... TURPIN... MOCANE... KNOWLES... FORGAN... FLORIS... ELMWOOD... BRYANS CORNER... BOYD... BALKO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3662 10016 3662 10095 3700 10094 3701 10020 TIME...MOT...LOC 2257Z 294DEG 11KT 3688 10066 COCKRELL
Special weather statement, Jul 31, 7:00 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT WED JUL 31 2013 OKZ002-003-010100- BEAVER OK-TEXAS OK- 700 PM CDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER AND EXTREME NORTHEASTERN TEXAS COUNTIES UNTIL 800 PM CDT... AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF FLORIS...OR 13 MILES SOUTHEAST OF LIBERAL...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BEAVER... TURPIN... MOCANE... FORGAN... FLORIS... ELMWOOD... BRYANS CORNER... BOYD... BALKO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3659 10020 3658 10095 3700 10095 3700 10025 TIME...MOT...LOC 0000Z 332DEG 20KT 3693 10073 COCKRELL
Local storm report, Jul 31, 7:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 N FLORIS 36.93N 100.70W
07/31/2013 E1.75 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1300732
ABMLocal storm report, Jul 31, 7:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT WED JUL 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 NW BOYD 36.72N 100.85W
07/31/2013 E1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1300733
MOULTON/SPENCERSpecial weather statement, Jul 31, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT WED JUL 31 2013 TXZ011-016-010215- DEAF SMITH TX-OLDHAM TX- 821 PM CDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND DEAF SMITH COUNTIES UNTIL 915 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF ROMERO TO 6 MILES EAST OF HEREFORD...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VEGA... HEREFORD... WILDORADO... SIMMS... DAWN... BOYS RANCH... BOOTLEG... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 7 AND 51. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3561 10218 3476 10218 3475 10290 3562 10299 TIME...MOT...LOC 0120Z 270DEG 6KT 3551 10283 3485 10228 COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 64 min |
| Jul 31, 9:15 PM CDT | Special Weather Statement | AMA | Oldham | 45 min |
| Jul 31, 9:42 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 63 min |
| Jul 31, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| Jul 31, 11:13 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Aug 1, 2:14 PM CDT | Special Weather Statement | AMA | Armstrong | 31 min |
| Aug 1, 2:45 PM CDT | Special Weather Statement | AMA | Armstrong | 30 min |
| Aug 1, 2:52 PM CDT | Areal Flood Advisory | AMA | Armstrong | 3 hr |
| Aug 1, 5:03 PM CDT | Special Weather Statement | AMA | Hutchinson | 57 min |
| Aug 1, 6:41 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 64 min |
| Jul 31, 7:00 PM CDT | Special Weather Statement | AMA | Beaver | 60 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
| Jul 31, 8:36 PM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.